Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at May 19, 2016, 10:03 PM CDT for Acadia Parish, Jefferson Davis Parish, Vermilion Parish, Louisiana. It took effect at May 20, 2016, 7:00 AM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 10:03 PM CDT (03:03 UTC)
- In effect from
- May 20, 2016, 7:00 AM CDT
- Expired
- May 21, 2016, 1:00 AM CDT
- In force
- 18 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Acadia Parish, LA, Jefferson Davis Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 57 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mermentau River at Mermentau (MRML1). The gauge peaked at 3.76 ft at May 20, 2016, 11:00 AM CDT.
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08012150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
933 WGUS44 KLCH 200303 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1003 PM CDT THU MAY 19 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Mermentau River Near Mermentau LAC001-053-113-201703- /O.NEW.KLCH.FL.W.0093.160520T1200Z-160521T0600Z/ /MRML1.1.ER.160520T1200Z.160520T1200Z.160520T1800Z.NO/ 1003 PM CDT THU MAY 19 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Mermentau River Near Mermentau. * from Friday morning to late Friday night...or until the warning is cancelled. * At 9:15 PM Thursday the stage was 3.7 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow morning. * Impact...At stages near 4.0 feet...Minor lowland flooding near the river will occur. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
1 follow-up statement
735 WGUS84 KLCH 201406 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 906 AM CDT FRI MAY 20 2016 ...The flood warning is cancelled for the following rivers in Louisiana... Mermentau River Near Mermentau ...The flood warning continues for the following rivers in Louisiana... Calcasieu River At Old Town Bay LAC019-210406- /O.EXT.KLCH.FL.W.0092.000000T0000Z-160524T1800Z/ /OTBL1.1.ER.160521T1200Z.160521T1200Z.160523T1800Z.NO/ 906 AM CDT FRI MAY 20 2016 ...Flood Warning extended until Tuesday afternoon...The Flood Warning continues for The Calcasieu River At Old Town Bay. * until Tuesday afternoon...or until the warning is cancelled. * At 5:00 AM Friday the stage was 3.9 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will remain near flood stage through Tuesday morning. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ LAC001-053-113-201436- /O.CAN.KLCH.FL.W.0093.000000T0000Z-160521T0600Z/ /MRML1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 906 AM CDT FRI MAY 20 2016 The Flood Warning is cancelled for The Mermentau River Near Mermentau. * At 8:15 AM Friday the stage was 3.7 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to a stage near 3.3 feet by Tuesday morning. && LAT...LON 3025 9266 3004 9276 3004 9260 3019 9254 3024 9255 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at May 19, 8:27 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 19, 8:27 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
827 PM CDT THU MAY 19 2016
.UPDATE...
Issued updated products to reflect newly issued Severe
Thunderstorm Watch #183...valid til 0700z/0200cdt. Updated evening
POPs based on latest 88d trends...Will address potential update
for overnight time frame later this evening.
25
&&
.PREV DISCUSSION... /issued 725 PM CDT THU MAY 19 2016/
DISCUSSION...
For the 05/20/16 0000 UTC TAF package.
AVIATION...
QLCS rapidly moving east over southern TX/LA and the adjacent gulf
waters, with more stratiform rain extending farther north into
central LA. TAFS were assembled with the short term driven largely
by radar/satellite trends for the onset and duration of
convection this evening. Overnight hours were derived from
guidance and model data which depict MVFR to IFR CIGS in the wake
of the rainfall, improving to VFR by mid to late morning Friday.
13
PREV DISCUSSION... /issued 437 PM CDT THU MAY 19 2016/
SYNOPSIS...
Large MCS now crossing se TX and the TX coast with a large swath of
stratiform rain extending north into e cntl TX. This activity was
occurring in advance of a shortwave trough aloft over ern NM/wrn TX.
A band of strong to svr storms was noted fm the upper TX coast sw
toward Corpus Christi. At the sfc, a quasi-stationary front sits
along the TX coast east acrs our coastal waters zones.
DISCUSSION...
The band of strong storms will cross our coastal zones and
adjacent coastal waters late this aftn and evening. ARW/HRRR/ECMWF
all seem to capture recent radar trends fairly well although ARW
is on the fast side, and followed a general blend of this guidance
for POPs and QPF for tonight. The heaviest rainfall is expected
along or south of I-10 with rainfall totals between 1-2 inches.
With the sfc front expected to remain just off the coast tonight,
little in the way of svr weather is expected over inland areas
although a few strong storms could impact the immediate coastal
parishes. Svr potential could be a little more likely toward s
cntl LA late tonight into Friday morning as a wave of low pres
develops on the front and moves inland.
Rain will end from west to east on Friday with the passage of the
upper trough while the sfc front moves east as high pres builds
in behind it. Dry weather is expected to prevail through the
weekend as upper ridging moves east over the area. This will allow
aftn highs to warm into the mid 80s, while the drier airmass will
allow overnight lows to fall into the lower to middle 60s by
Sunday morning. Low rain chcs return by Monday and are expected
each day as the upper ridge breaks down and weak disturbances
begin to approach the area fm the west.
MARINE...
A band of strong storms will cross the coastal waters this
evening. This activity is occurring in response to a strong upper
disturbance crossing the region and nearly stationary coastal
trough/frontal boundary at the sfc. A wave of low pres is expected
to develop along the front tonight, then lift ne acrs MS Friday
morning. The low will drag the front east during the day with
showers and tstms tapering off as high pres builds south. Light to
moderate east to ne winds will prevail on saturday with onshore
flow developing by late in the weekend as the sfc high moves east.
onshore flow will then persist through the week as lower pres
develops over ern CO.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 66 83 66 87 / 100 50 10 10
LCH 69 85 69 87 / 80 40 10 10
LFT 71 85 69 88 / 100 70 10 10
BPT 69 86 70 88 / 80 30 10 10
&&
.LCH Watches/Warnings/Advisories...
LA...Coastal Flood Advisory until 1 AM CDT Friday for LAZ052>054-073-
074.
TX...Coastal Flood Advisory until 1 AM CDT Friday for TXZ215.
GM...None.
&&
PUBLIC...04Hazardous weather outlook, May 19, 4:24 AM CDT, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT THU MAY 19 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-200930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 424 AM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER LATER TODAY AND TONIGHT ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THERE IS ALSO SLIGHT RISK OF EXCESSIVE RAINFALL LATER TODAY AND TONIGHT ACROSS ALL OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA. THE MAIN AREA FOR EXCESSIVE RAIN WILL BE SOUTH OF HIGHWAY 190. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AT THE SURFACE...A STATIONARY FRONT WAS OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. THESE FEATURES WILL AID IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS MAINLY ACROSS SOUTHEAST TEXAS AND EXTREME SOUTHWEST LOUISIANA. THE MAIN THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. BURSTS OF HEAVY RAIN MAY ALSO OCCUR ESPECIALLY TONIGHT. SOME FLOODING MAY BE POSSIBLE ESPECIALLY OVER FLOOD PRONE AND POOR DRAINAGE AREAS. RESIDENTS ARE URGED TO MONITOR WEATHER CONDITIONS ESPECIALLY LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER LOWER ACADIANA ON EARLY FRIDAY. OTHERWISE...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE LATE FRIDAY WITH DRY WEATHER FORECASTED FOR THE WEEKEND. LOW CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE EARLY AND MIDDLE PART OF NEXT WEEK. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.
In the hours before
Special weather statement, May 19, 4:15 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT THU MAY 19 2016
TXZ215-192245-
JEFFERSON TX-
415 PM CDT THU MAY 19 2016
...SPECIAL WEATHER STATEMENT...
AT 414 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF STOWELL TO NEAR HIGH ISLAND.
MOVEMENT WAS EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BEAUMONT...PORT ARTHUR...NEDERLAND...GROVES...PORT NECHES...NOME...SABINE
PASS...CENTRAL GARDENS...HAMSHIRE...BEVIL OAKS...CHINA...LA BELLE...PORT
ACRES...SOUTHEAST TEXAS REGIONAL AIRPORT...FANNETT...WINNIE AND SEA RIM
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2989 9436 2989 9444 3011 9445 3012 9430
3017 9427 3019 9418 3013 9408 3008 9409
3007 9403 3003 9403 2998 9386 2993 9386
2986 9393 2984 9392 2984 9395 2982 9393
2981 9395 2969 9384 2967 9406 2956 9435
TIME...MOT...LOC 2114Z 262DEG 20KT 2978 9449 2959 9435
06Special weather statement, May 19, 7:09 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
709 PM CDT THU MAY 19 2016
LAZ041>044-052-074-200115-
JEFFERSON DAVIS LA-EAST CAMERON LA-ACADIA LA-CALCASIEU LA-
VERMILION LA-LAFAYETTE LA-
709 PM CDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CAMERON...VERMILION...
SOUTHEASTERN JEFFERSON DAVIS...SOUTHEASTERN CALCASIEU...SOUTHERN
ACADIA AND WEST CENTRAL LAFAYETTE PARISHES UNTIL 815 PM CDT...
AT 709 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HAYES TO NEAR LACASSINE NATIONAL WILDLIFE
REFUGE TO 14 MILES SOUTHWEST OF ROCKEFELLER WILDLIFE RANGE. MOVEMENT
WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROWLEY...ABBEVILLE...JENNINGS...RAYNE...KAPLAN...LAKE ARTHUR...GUEYDAN...
MERMENTAU...FORKED ISLAND...ROCKEFELLER WILDLIFE RANGE...PECAN ISLAND...
LACASSINE NATIONAL WILDLIFE REFUGE...FRESHWATER CITY...HAYES...GRAND
CHENIER...KLONDIKE...MORSE...RICEVILLE...THORNWELL AND ESTHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2955 9239 2958 9260 2962 9274 2972 9301
2990 9300 3017 9309 3027 9227 2993 9215
2976 9216 2976 9218 2975 9216 2974 9217
2975 9221 2973 9220 2970 9216 2969 9219
2968 9216 2958 9217 2954 9226 2953 9231
TIME...MOT...LOC 0009Z 267DEG 32KT 3011 9300 2991 9293 2955 9295
13Local storm report, May 19, 8:27 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST 6 ENE FORKED ISLAND 29.88N 92.22W
05/19/2016 M70 MPH VERMILION LA AWOS
CWOP STATION IN ABBEVILLE MEASURED A WIND GUST OF 70 MPH.
&&
DJONESLocal storm report, May 19, 9:16 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST LAFAYETTE 30.22N 92.03W
05/19/2016 M60 MPH LAFAYETTE LA BROADCAST MEDIA
KATC REPORTS 60 MPH WIND GUST.
&&
DJONESLocal storm report, May 19, 9:19 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
919 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG CARENCRO 30.31N 92.04W
05/19/2016 LAFAYETTE LA PUBLIC
TRAFFIC SIGNAL ON POLE SNAPPED.
0845 PM TSTM WND DMG LAFAYETTE 30.22N 92.03W
05/19/2016 LAFAYETTE LA PUBLIC
SEVERAL PHOTOS OF LARGE TREES DOWN IN LAFAYETTE.
&&
DJONESLocal storm report, May 19, 9:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
923 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST 2 SSE KAPLAN 29.98N 92.27W
05/19/2016 M63 MPH VERMILION LA PUBLIC
PUBLIC REPORTS 65 MPH WIND GUST MEASURED WITH PERSONAL
WEATHER STATION...ID C2220. TREES WERE SNAPPED FROM THE
GUST.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Special Weather Statement | LCH | Vermilion | 66 min |
| May 19, 7:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| May 19, 7:39 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Iberia, Jefferson Davis, Vermilion | 36 min |
| May 19, 7:55 PM CDT | Tornado Warning | LCH | Vermilion | 23 min |
| May 19, 8:17 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 28 min |
| May 19, 8:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| May 19, 8:45 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Landry, Saint Martin, St. Mary and 1 more | 60 min |
| May 19, 10:06 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 23 hr |
| May 20, 4:39 AM CDT | Special Marine Warning | LCH | 66 min |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.